Naloxone: What it is and What to do in the Event of an Opioid Overdose, Dr. Kristi Kelley
While navigating the landscape of the primary care clinic, there is a growing need to understand opioid reversal agents, both their mechanistic utility as well as their practical application. Based on the broad age-range of patients frequenting primary care clinics, coupled with growing incidence of pain medication prescription patterns, knowledge of potentially lifesaving Naloxone administration is a vital need for the associated healthcare professionals. This CE addresses such a need by providing those most likely to administer Naloxone with both the knowledge and the practical expertise for quick and safe administration in today’s primary care setting. This CE will be delivered in conjunction with Justin Weinstein, PharmD Candidate 2021.
- Recognize the signs and symptoms of opioid overdose
- Detail the basic features of common naloxone administration devices (Narcan®; Evzio®)
- Explain the roles of Narcan® and Evzio® in opioid overdose
- Display appropriate administration of Narcan® nasal spray and Evzio® auto-injector
- Utilize unique, hypothetical, patient-specific case scenarios designed to identify patients for whom Naloxone administration would benefit
- 1.20 ABNAuburn University Harrison School of Pharmacy is a Board approved provider of continuing nursing education in Alabama by the Alabama Board of Nursing. Provider Number: ABNP1515